Tag

Drug overdose treatment

Browsing

Accidental Drug Overdose is one of the prime reasons for increased deaths today men and women and people with insurance backup. Drug abuse is controversial and since it’s not much discussed, it remains almost a taboo. If accidental drug overdose is not treated properly, it can lead to substance abuse and ultimately towards addiction development, which will always remain a concern.

Drug Overdose

Drug Overdose is an Undiscussed Area

Whether you abuse alcohol or cocaine or pop your physician’s med more than necessary, addiction development takes place and in many cases, if substance abuse behavior persists, there remains a real possibility of a drug overdose. OD or an overdose happens when a person is overwhelmed by a combination of toxic substances. It’s possible that an overdose can happen if abused; including alcohol, drugs and even prescribed medication.

However, in other scenarios, sometimes children or senior citizens may overdose. Children in their excitement of exploring the house are fascinated by medicines. Whereas senior citizens may forget the amount they were supposed to consume and may accidently overdose themselves.

How does Accidental Overdose start?

Accidental overdoses can happen when people try to move away from the prescribed amount and ingest more in the hopes of improving their health condition quickly. This is why doctors and general physicians prescribe certain amounts to avoid an ordeal like accidental overdose as in more serious cases, it may even lead to death.

How to Recognize the initial signs of Drug Overdose?

Unfortunately in the word today, the total number of deaths due to accidental drug overdose has risen two folds. Which is why, it has become even more important to recognize signs and symptoms of an accidental drug overdose and save a life through correct means. Adults even seniors can purposefully use a medication either to get that euphoric high or use prescribed medication to harm oneself. The gravity of a drug overdose depends on the drug, the amount taken, and the physical and medical history of the person who overdosed.

Several factors can increase the risk of a drug overdose

However, taking prevention risks of a medication can stop an overdose. When adults don’t follow instructions or unknowingly ingest a medication, accidents can take place. However, accidental overdose are most common in instances where a person already has a history of addiction and substance misuse. Then such an overdose can trigger a person to approach these meds.

What are some of the Overdose Symptoms?

Another way for an accidental overdose is when multiple drug stances are mixed together or are taken with alcohol. Mental disorders may also lead to over dosage and if the condition is not handled. Some symptoms like nausea, loss consciousness, drowsiness, breathing difficulty need to be handled sensitively. It is suggested that overdose symptoms can vary, on facts like the person taking it, the mount taken and the drug itself.

How to Treat Overdose (OD) Patients?

Drug overdose treatment can vary person to person. While knowing the amount overdose cane and it prove helpful, in most cases that is not possible. Prevention is the best cure and it is advised that triggers which may cause an overdose should be removed from sight. Medications should be used as per the advice of the physician.

It is also advised to not use medications with alcohol or any other fluid as it may upset the effect of the medication. If an overdose happens with the intention of suicide, then immediately contact your physician.

OD Prevention 101

Intentional and unintentional drug overdose may seem to have a lot of similarities; most intentional OD involved the use of pain killers and antidepressants. There are several ways in which an accidental drug overdose be prevented.

Keep Meds and Drugs Out of Sight

Simply keep medicines away from children and individuals who might be prone to an OD. Use prescription medicines only after consultation form the doctor. Do not consume medicines together just to save time. Use as advised. Don’t ingest medicines with other fluids; use only water.

Stop Inhaling – Prevention is Key

If you are into inhaling or injecting drugs, the best way to prevent an OD is by discontinuing their usage or stopping them altogether. Such drugs can harm you in the long run and lead you astray with suicidal thoughts and depression.

Urgently Contact Your Physician

Contact your doctor if you feel that psychiatric help is urgently required. As a good Samaritan, if you see someone with an OD, simply call 911 helpline and ask for help. An OD is a sign that the person needs help and counseling. In such a situation where people can even become violent, staying calm is the best way possible.

Dealing with an ODBe a Good Samaritan

Accidental drug overdose can be prevented and minimized when medicines or drugs are not misused. While accidental drug overdose may not result in instant death, it can often be an encouraging point for men and women who are depressed and looking for an escape from reality.

Be Calm and Show Calm

In such cases, it is advised to deal with calmness and gentleness, for there are chances of getting violent. In such cases, never restrain the person as they might get violent. Try speaking to them in leveled tones to calm down their heightened senses.

Hydrate the Affected Person(s)

Give them some water to drink as this will help in cooling off their body temperature and also hydrate them. This will replace their lost electrolytes, steadying their stance.

Make the Environment Safe for the Overdosed Person and Others

Sometimes person(s) with an OD might have seizures. In that case, keep their environments safe and minimal. Make sure that they are not in contact with any object that can harm them or harm others in their surroundings.

Your prompt action can save someone’s life. During a critical time like this, it is best to be firm in your actions. It is also advised to keep the space as minimalistic as possible. Last but the last, contact your medical professional as soon as possible.